Hit Blood Vessel at innection site - Question

By KBLegg Latest Reply 2009-10-31 17:52:19 -0500
Started 2009-10-30 20:48:21 -0500

Sometimes blood comes out with the needle when I withdraw my pen for either Novalog or Levemir. Is this a problem? Does it mean I didn't get a full dose?

5 replies

hailchem 2009-10-31 17:52:19 -0500 Report

I have done it several times. I take low dose aspirin as well so I make sure if I am wearing something light to apply some pressure to stop the flow. My Dr.s office has told me this is perfectly normal and not to worry about it. Sometime you will hit a capillary, and it will bleed for a bit. Especially, if you take aspirin. It may look alarming but wad up a cotton ball and put a bandage on it. Just like they do when you go for blood.

Harlen 2009-10-31 10:14:33 -0500 Report

for me the anser is yes I didnt get it all but I didnt lose much
Stings dont it lol
when I gave the injetion I holed the shot in place for ten sec,If I hit a stinger I holed it for 20 and there is a lot less leaking lol

hbkunkel 2009-10-31 06:37:51 -0500 Report

It happens to me and it is really no big deal. You will see some beautiful black and blues though! I do leave my needle in for a count of 10 - 15 but things like that happens.

jtausch 2009-10-31 01:51:18 -0500 Report

you can leave your needle/pen in for a few minutes and when you pull it out and then get blood probably no big deal. You can always miss the small capillarys all the time. It is really not that big a deal

salmanda 2009-10-30 21:06:59 -0500 Report

That has happened to me also. My nurse told me that it might affect the dose because some does come back out with the blood so hitting a blood vessel isn't ideal. Since it doesn't happen every time I inject, it is not a huge concern. I just remember where that spot was and try not to inject there. Hope this helps. Sal

Next Discussion: In lieu of Halloween »